Annals of Probability

A comparison principle for random walk on dynamical percolation

Jonathan Hermon and Perla Sousi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the model of random walk on dynamical percolation introduced by Peres, Stauffer and Steif in (Probab. Theory Related Fields 162 (2015) 487–530). We obtain comparison results for this model for hitting and mixing times and for the spectral gap and log-Sobolev constant with the corresponding quantities for simple random walk on the underlying graph $G$, for general graphs. When $G$ is the torus $\mathbb{Z}_{n}^{d}$, we recover the results of Peres et al., and we also extend them to the critical case. We also obtain bounds in the cases where $G$ is a transitive graph of moderate growth and also when it is the hypercube.

Article information

Source
Ann. Probab., Volume 48, Number 6 (2020), 2952-2987.

Dates
Received: April 2019
Revised: January 2020
First available in Project Euclid: 20 October 2020

Permanent link to this document
https://projecteuclid.org/euclid.aop/1603180870

Digital Object Identifier
doi:10.1214/20-AOP1441

Mathematical Reviews number (MathSciNet)
MR4164458

Subjects
Primary: 60F05: Central limit and other weak theorems 60G50: Sums of independent random variables; random walks

Keywords
Dynamical percolation mixing times hitting times spectral profile

Citation

Hermon, Jonathan; Sousi, Perla. A comparison principle for random walk on dynamical percolation. Ann. Probab. 48 (2020), no. 6, 2952--2987. doi:10.1214/20-AOP1441. https://projecteuclid.org/euclid.aop/1603180870


Export citation

References

  • [1] Aldous, D. and Fill, J. (2002). Reversible Markov chains and random walks on graphs. Unfinished manuscript. Available at http://www.stat.berkeley.edu/~aldous/RWG/book.html.
  • [2] Aldous, D. J. (1982). Some inequalities for reversible Markov chains. J. Lond. Math. Soc. (2) 25 564–576.
  • [3] Avena, L., Güldas, H., van der Hofstad, R. and den Hollander, F. (2018). Mixing times of random walks on dynamic configuration models. Ann. Appl. Probab. 28 1977–2002.
  • [4] Basu, R., Hermon, J. and Peres, Y. (2017). Characterization of cutoff for reversible Markov chains. Ann. Probab. 45 1448–1487.
  • [5] Biskup, M. and Rodriguez, P.-F. (2018). Limit theory for random walks in degenerate time-dependent random environments. J. Funct. Anal. 274 985–1046.
  • [6] Breuillard, E. and Tointon, M. C. H. (2016). Nilprogressions and groups with moderate growth. Adv. Math. 289 1008–1055.
  • [7] Diaconis, P. and Saloff-Coste, L. (1994). Moderate growth and random walk on finite groups. Geom. Funct. Anal. 4 1–36.
  • [8] Diaconis, P. and Saloff-Coste, L. (1996). Logarithmic Sobolev inequalities for finite Markov chains. Ann. Appl. Probab. 6 695–750.
  • [9] Ding, J., Lee, J. R. and Peres, Y. (2012). Cover times, blanket times, and majorizing measures. Ann. of Math. (2) 175 1409–1471.
  • [10] Ding, J. and Peres, Y. (2013). Sensitivity of mixing times. Electron. Commun. Probab. 18 no. 88.
  • [11] Doyle, P. G. and Steiner, J. (2011). Commuting time geometry of ergodic markov chains. Preprint. Available at arXiv:1107.2612.
  • [12] Gaudillière, A. and Landim, C. (2014). A Dirichlet principle for non reversible Markov chains and some recurrence theorems. Probab. Theory Related Fields 158 55–89.
  • [13] Goel, S., Montenegro, R. and Tetali, P. (2006). Mixing time bounds via the spectral profile. Electron. J. Probab. 11 1–26.
  • [14] Häggström, O., Peres, Y. and Steif, J. E. (1997). Dynamical percolation. Ann. Inst. Henri Poincaré Probab. Stat. 33 497–528.
  • [15] Hermon, J. (2018). On sensitivity of uniform mixing times. Ann. Inst. Henri Poincaré Probab. Stat. 54 234–248.
  • [16] Hermon, J. (2018). A spectral characterization for concentration of the cover time. J. Theoret. Probab. To appear. Preprint. Available at arXiv:1809.00145.
  • [17] Hermon, J. and Peres, Y. (2018). A characterization of $L_{2}$ mixing and hypercontractivity via hitting times and maximal inequalities. Probab. Theory Related Fields 170 769–800.
  • [18] Hermon, J. and Peres, Y. (2018). On sensitivity of mixing times and cutoff. Electron. J. Probab. 23 Paper No. 25.
  • [19] Hermon, J. and Pymar, R. (2018). The exclusion process mixes (almost) faster than independent particles. Preprint. Available at arXiv:1808.10846.
  • [20] Hermon, J. and Sousi, P. (2019). A comparison principle for random walk on dynamical percolation. Preprint. Available at arXiv:1902.02770.
  • [21] Kozma, G. (2007). On the precision of the spectral profile. ALEA Lat. Am. J. Probab. Math. Stat. 3 321–329.
  • [22] Levin, D. A. and Peres, Y. (2017). Markov Chains and Mixing Times. Amer. Math. Soc., Providence, RI. Second edition of [MR2466937].
  • [23] Lovász, L. and Winkler, P. (1998). Mixing times. In Microsurveys in Discrete Probability (Princeton, NJ, 1997). DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 41 85–133. Amer. Math. Soc., Providence, RI.
  • [24] Lyons, R. and Oveis Gharan, S. (2018). Sharp bounds on random walk eigenvalues via spectral embedding. Int. Math. Res. Not. IMRN 2018 7555–7605.
  • [25] Morris, B. and Peres, Y. (2005). Evolving sets, mixing and heat kernel bounds. Probab. Theory Related Fields 133 245–266.
  • [26] Peres, Y., Sousi, P. and Steif, J. E. (2019). Quenched exit times for random walk on dynamical percolation. Markov Process. Related Fields. To appear.
  • [27] Peres, Y., Sousi, P. and Steif, J. E. (2020). Mixing time for random walk on supercritical dynamical percolation. Probab. Theory Related Fields 176 809–849.
  • [28] Peres, Y., Stauffer, A. and Steif, J. E. (2015). Random walks on dynamical percolation: Mixing times, mean squared displacement and hitting times. Probab. Theory Related Fields 162 487–530.
  • [29] Peres, Y. and Steif, J. E. Private communication.
  • [30] Sousi, P. and Thomas, S. (2018). Cutoff for random walk on dynamical Erdös Rényi graph. Preprint. Available at arXiv:1807.04719.
  • [31] Tessera, R. and Tointon, M. (2019). A finitary structure theorem for vertex-transitive graphs of polynomial growth. Preprint. Available at arXiv:1908.06044.
  • [32] van der Hofstad, R. and Nachmias, A. (2017). Hypercube percolation. J. Eur. Math. Soc. (JEMS) 19 725–814.